MAUDE Adverse Event Report: GYRUS ACMI, INC. INFLATION DEVICE (DISPOSABLE) FOR EBD; BALLOON INFLATOR

GYRUS ACMI, INC. INFLATION DEVICE (DISPOSABLE) FOR EBD; BALLOON INFLATOR
Model Number MAJ-1740
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that the during an unknown procedure, the inflation device for endoscopic balloon dilatation was being used.It was primed with sterile water to the fill line and attached to a third-party cre fixed wire balloon in 2 millimeter (mm)/13.5mm/15mm size.Upon dilation.It was noted after the third stretch that the balloon would no longer inflate.The balloon was deflated and removed.A new balloon in 12mm/13.5mm/15mm size was reinserted and upon inflation to 13.5mm, it lost pressure and the patient even remarked that she could feel that.The balloon was immediately removed and was noted to have burst.There was no harm or user injury reported due to the event.This event is reported under the following patient identifiers: (b)(6) - inflation device (1/2).(b)(6) - inflation device (2/2).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer.
 
Event or Problem Description
The patient did not experience any pain but did feel the balloon pop.There were no retained fragments from the balloon bursting.The event occurred during the therapeutic procedure (esophageal dilatation) and was completed with a similar device.There was a 10¿15-minute delay to switch devices.There was no harm or user injury reported due to the event.This event is reported under the following patient identifiers: (b)(6) ¿ inflation device (1/4).(b)(6) ¿ inflation device (2/4).(b)(6) - inflation device (3/4).(b)(6) - inflation device (4/4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the original equipment manufacturers (oem) final investigation and a correction to d4.D4: the lot number is corrected to 'unknown' as the oem could not confirm the lot number provided.The device history record was unable to be reviewed for this device since the lot number could not be confirmed.Therefore, the device manufacturer date is unknown.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor complaints for this device.

Brand Name
INFLATION DEVICE (DISPOSABLE) FOR EBD
Common Device Name
BALLOON INFLATOR
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17406601
Report Number3003790304-2023-00296
Device Sequence Number12243185
Product Code KOE
UDI-Device Identifier00856877002537
UDI-Public00856877002537
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K032840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1740
Device Lot Number30490973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/28/2023
04/16/2024
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date09/01/2023
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown